Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 71, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Dec 13, 2022, 6:08 AM CST for Comanche County, Erath County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2022, 6:08 AM CST (12:08 UTC)
- Expired
- Dec 13, 2022, 6:46 AM CST
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Comanche County, TX, Erath County, TX
The radar
The Dyess AFB radar (KDYX), 72 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 3:58 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 550 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 10.8
The text
As transmitted.
920
WFUS54 KFWD 131208
TORFWD
TXC093-143-131300-
/O.NEW.KFWD.TO.W.0071.221213T1208Z-221213T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
608 AM CST Tue Dec 13 2022
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
West central Erath County in north central Texas...
Northwestern Comanche County in central Texas...
* Until 700 AM CST.
* At 608 AM CST, a severe thunderstorm capable of producing a tornado
was located near May, or 18 miles northwest of Comanche, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
De Leon and Gorman around 640 AM CST.
Other locations impacted by this tornadic thunderstorm include Comyn,
Rucker, Beattie, Sipe Springs, Duster, Bunyan, Highland and Downing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3208 9892 3231 9846 3212 9831 3193 9882
TIME...MOT...LOC 1208Z 239DEG 32KT 3203 9888
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Stalley1 follow-up statement
708
WWUS54 KFWD 131246
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
646 AM CST Tue Dec 13 2022
TXC093-143-131256-
/O.CAN.KFWD.TO.W.0071.000000T0000Z-221213T1300Z/
Erath TX-Comanche TX-
646 AM CST Tue Dec 13 2022
...THE TORNADO WARNING FOR WEST CENTRAL ERATH AND NORTHWESTERN
COMANCHE COUNTIES IS CANCELLED...
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning has been cancelled. However
small hail and gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1100 AM CST for central and
north central Texas.
LAT...LON 3208 9892 3231 9846 3212 9831 3193 9882
TIME...MOT...LOC 1244Z 239DEG 32KT 3221 9853
$$
StalleyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Dec 13, 5:54 AM CST, 14 minutes earlier.
Area forecast discussion, Dec 13, 5:54 AM CST, 14 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 554 AM CST Tue Dec 13 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tonight/ A cold front is currently moving across the western CWA with numerous thunderstorms developing on and ahead of it. Storms have been low topped, but with plenty of shear to work with, most are rotating. The ingredient that is somewhat lacking is instability but thus far a few storms have managed to reach severe criteria. Therefore, we will keep the current Tornado Watch in place through 11 AM. The front should reach the I-35 corridor, north of I-20 between 7 and 8 AM with a steady eastward progression through the morning. Once the front moves though, storms will end and clouds will begin to clear. Therefore, most of the forecast area will see the sun this afternoon with temperatures staying in the 60s. Temperatures tonight will be much cooler than the past few days with lows ranging from the upper 30s in the northwest to around 50 in the southeast zones. 79 && .LONG TERM... /Issued 327 AM CST Tue Dec 13 2022/ /Wednesday Onward/ Weather Summary: The long term period will feature well below normal temperatures across North and Central Texas. The rest of the work week will be rain-free, but low rain chances return to the forecast this weekend and early next week. Wednesday will feel more like mid December as the upper low continues to translate toward the Great Lakes and a cooler and drier airmass filters in. It will also likely be the warmest day through the weekend with highs in the 50s and low 60s. The passage of another cold front on Thursday will bring a reinforcing shot of cold air, resulting in highs in the upper 40s across North Texas and mid 50s across Central Texas through the weekend. The combination of clear skies and light winds each night will promote efficient radiational cooling and allow temperatures to fall into the upper 20s across the Big County and 30s elsewhere. The upper low is expected to stall over the Great Lakes region through the first half of the weekend before progressing towards the northeast, keeping North and Central Texas beneath persistent northwest flow and generally precip-free. However, there are some indications low rain chances may return across portions of Central Texas on Saturday as a surface low develops along the Texas Coast. The highest PoPs will likely be confined south and east of the region on Saturday, but PoPs should increase Sunday night into Monday as a shortwave approaches from the west/southwest. There is still uncertainty among guidance on the evolution and timing of these two features, which could potentially result in a brief period of wintry precipitation, so have opted to stick closely to the NBM on PoPs and temperatures and keep the mention of wintry precip out of the forecast until there is better agreement. Garcia && .AVIATION... /NEW/ /12Z TAFs/ The primary aviation weather concern will be the thunderstorms that are currently approaching the TAF sites from the west along and ahead of a cold front. We anticipate storms to reach the Metroplex TAF sites by 13Z and exit to the east between 15 and 16Z. Waco will see storms in the 14 to 16Z time frame. Once the cold front moves through, west winds will bring drier air into the region with MVFR ceilings lifting and scattering out by midday. VFR conditions will prevail at all TAF sites this afternoon and tonight with increasing mid and high clouds associated with the approach of a shortwave from the west. A strong and gusty south wind to start the TAF cycle will turn to the west behind the front and remain westerly through the afternoon. Wind speeds will steadily decrease through the afternoon, so any crosswind issues should be brief. The wind will likely become a bit more southwesterly this evening before shifting to the northwest by midday Wednesday. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 69 47 58 37 51 / 100 5 0 0 0 Waco 72 46 61 34 55 / 100 10 5 0 0 Paris 65 45 56 35 48 / 100 5 10 0 0 Denton 68 42 56 32 50 / 100 0 0 0 0 McKinney 67 45 56 34 49 / 100 5 0 0 0 Dallas 69 49 57 38 51 / 100 5 0 0 0 Terrell 69 47 59 36 51 / 100 5 5 0 0 Corsicana 72 50 61 39 55 / 100 10 10 0 0 Temple 73 47 61 35 57 / 80 10 0 0 0 Mineral Wells 69 42 56 32 50 / 60 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Dec 13, 5:59 AM CST, 9 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 559 AM CST Tue Dec 13 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 559 AM CST Tue Dec 13 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Numerous thunderstorms are expected along and ahead of an eastward moving cold front today. Some of these storms will be capable of producing damaging wind gusts, some hail and a few tornadoes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Limited spotter activation is possible across most of North and Central Texas today.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 5:00 AM CST | Severe Thunderstorm Warning | FWD | Eastland | 60 min |
| Dec 13, 5:08 AM CST | Tornado Warning | FWD | Jack, Palo Pinto, Young | 52 min |
| Dec 13, 5:30 AM CST | Tornado Warning | FWD | Palo Pinto, Parker | 45 min |
| Dec 13, 5:35 AM CST | Tornado Warning | FWD | Eastland, Erath | 40 min |
| Dec 13, 6:12 AM CST | Tornado Warning | FWD | Parker, Wise | 48 min |
| Dec 13, 6:36 AM CST | Tornado Warning | FWD | Palo Pinto, Parker | 54 min |
| Dec 13, 6:57 AM CST | Tornado Warning | FWD | Denton, Wise | 48 min |
| Dec 13, 7:31 AM CST | Tornado Warning | FWD | Cooke, Grayson | 44 min |
| Dec 13, 7:34 AM CST | Tornado Warning | FWD | Erath, Hood | 41 min |
| Dec 13, 7:35 AM CST | Tornado Warning | FWD | Parker, Tarrant | 40 min |
| Dec 13, 7:45 AM CST | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 60 min |
| Dec 13, 7:52 AM CST | Areal Flood Advisory | FWD | Cooke, Grayson | 2 hr |
| Dec 13, 8:11 AM CST | Tornado Warning | FWD | Tarrant | 34 min |
| Dec 13, 8:13 AM CST | Severe Thunderstorm Warning | FWD | Hood, Johnson | 62 min |
| Dec 13, 8:45 AM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Tarrant | 60 min |
| Dec 13, 8:48 AM CST | Tornado Warning | FWD | Dallas, Denton, Tarrant | 27 min |
| Dec 13, 8:50 AM CST | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 70 min |
| Dec 13, 9:09 AM CST | Severe Thunderstorm Warning | FWD | Ellis | 51 min |
| Dec 13, 9:12 AM CST | Tornado Warning | FWD | Collin | 33 min |
| Dec 13, 9:35 AM CST | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 55 min |
| Dec 13, 9:54 AM CST | Severe Thunderstorm Warning | FWD | Dallas, Hunt, Kaufman, Rockwall | 66 min |
| Dec 13, 10:04 AM CST | Tornado Warning | FWD | Fannin | 41 min |
| Dec 13, 10:20 AM CST | Tornado Warning | FWD | Fannin, Lamar | 25 min |
| Dec 13, 10:29 AM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Lamar, Rains | 61 min |
| Dec 13, 10:51 AM CST | Tornado Warning | FWD | Lamar | 39 min |
| Dec 13, 11:24 AM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar, Rains | 51 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.